MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ACCUMAX; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION ACCUMAX; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068404020
Medical Device Problem Codes Break (1069); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The returned accumax laser fiber was analyzed, and a visual evaluation noted that the laser fiber was received for analysis in two pieces.Piece one of the fiber measured 200 cm and included the sma connector, piece two measured 77 cm.A functional evaluation noted that the light from the sma connector was bright and round, indicating no fracture within the fiber connector.Examination under magnification identified the tip was chipped/damaged.No other issues with the device were noted.The reported event was confirmed.Analysis of the returned device observed the fiber body fractured along its length, 200 cm from the end of the sma connector.Additionally, the exposed glass tip was observed chipped/damaged.The fiber packaging was not returned to identify any damages or defects.However, based on all available information, the condition of the fiber and results of the product record review, the fiber was likely damaged during transport or storage of the device.Therefore, the most probable cause assigned is cause traced to transport/storage.
 
Event or Problem Description
It was reported to boston scientific corporation that an accumax laser fiber was opened prior to a procedure performed on (b)(6) 2021.Upon opening the package, the physician assistant (pa) noticed that the fiber was broken in the middle of the fiber body.The procedure was completed with another accumax laser fiber.There were no patient complications reported as a result of this event.This event has been deemed a reportable event based on the investigation finding of tip chipped/damaged.

Brand Name
ACCUMAX
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12698894
Report Number3005099803-2021-05382
Device Sequence Number19173281
Product Code GEX
UDI-Device Identifier08714729784593
UDI-Public08714729784593
Combination Product (Y/N)N
PMA/510(K) Number
K082928
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2024
Device Model NumberM0068404020
Device Catalogue Number840-402
Device Lot Number0000010867
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/24/2021
Initial Report FDA Received Date10/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1